Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 25, 2021, 8:13 AM CDT for Cloud County, Washington County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 8:13 AM CDT (13:13 UTC)
- Expired
- Jul 25, 2021, 8:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
498
WWUS83 KTOP 251313
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
813 AM CDT Sun Jul 25 2021
KSZ008>010-020-021-251345-
Republic-Clay-Cloud-Washington-Marshall-
813 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
WASHINGTON...NORTHERN CLAY...CLOUD AND NORTHWESTERN MARSHALL COUNTIES
UNTIL 845 AM CDT...
At 812 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Marysville to 5 miles
southeast of Linn to 4 miles northeast of Glasco. Movement was
southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Concordia, Marysville, Washington, Clyde, Hanover, Waterville,
Clifton, Linn, Greenleaf, Jamestown, Barnes, Cuba, Morrowville,
Norway, Palmer, Haddam, Agenda, Oketo, Aurora and Vining.
LAT...LON 3996 9644 3961 9679 3931 9769 3961 9793
3964 9793 4000 9695 4000 9670
TIME...MOT...LOC 1312Z 295DEG 33KT 3988 9668 3964 9700 3940 9777
$$
GarganWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 5:31 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 25, 5:31 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Topeka KS 531 AM CDT Sun Jul 25 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 256 AM CDT Sun Jul 25 2021 At 07Z, GOES imagery and the most recent 00Z upper air data suggest that weak flow remains over the forecast area with the mean Westerlies well to the north of the area into Canada and along portions of the international border. A negatively tilted trough continues to work into portions of the northeastern CONUS and eastern Canadian provinces. Situated just south of the area over the southern Plains is a dome of high pressure that continues to build and eventually dominate the weather pattern across the forecast area into this upcoming week bringing a return to dangerous heat across the region. The monsoonal moisture remains over the Desert Southwest. A weak frontal boundary is just north of the area generally just north of the Kansas/Nebraska border. A few elevated storms remain over north central MO and then back over south central Nebraska. These storms should be maintained over south central NE and begin to move southeast into the early morning hours today. As they do so, outflows should develop and help to push the surface boundary into the area. Mainly convectively induced shortwave energy should also help to sustain development augmented a bit by the heating of the day today. The largest hazard through today and even possibly through part of the Monday appears to be downdraft winds and then isolated areas of heavy rain with slow moving storms. Wouldn't rule out some minor flooding that would likely be highly localized through this afternoon. Also, gusty winds with some storms could briefly cause winds to be around the 40mph range with heating this afternoon creating the typical inverted-V atmospheric profile across the area. As conditions trend dry going through the day on Monday, the heat will be allowed to return with clearing conditions, plenty of insolation and building heights over the area with the upper ridge expanding. This should lead to several days of dangerous heat index values and won't rule out the possible need for multi-day heat advisories or a possible heat warning due to the prolonged nature of the dangerous heat. Will continue to refine the timeframe encompassing the stretch of heat related weather. Bottom line and forecast highlights are anticipated to be heat for the foreseeable future until a meaningful pattern change can take place. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 519 AM CDT Sun Jul 25 2021 A line of showers and storms is developing north of the terminals and should continue to fill in over the next couple of hours and then move south gradually through the day. Cigs should lower within the areas of heavier rain and embedded storms. Otherwise could maintain VFR levels. Have not gone with any MVFR mention at this time as the expectation is that MVFR cig/vis would be brief. Could also see some gusty winds with storms into the afternoon. Otherwise an easterly component under 10kts should be common. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Drake AVIATION...Drake
Hazardous weather outlook, Jul 25, 3:04 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 304 AM CDT Sun Jul 25 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-260815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 304 AM CDT Sun Jul 25 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Mainly non-severe thunderstorms will be possible across much of the area from early this morning through the afternoon. Heavy rain and non-severe wind gusts are the most likely impacts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerous heat is possible in the middle and later portions of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 25, 7:49 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Topeka KS
749 AM CDT Sun Jul 25 2021
KSZ008-251315-
Republic-
749 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REPUBLIC COUNTY UNTIL 815
AM CDT...
At 748 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cuba, moving southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Belleville, Cuba, Munden and Agenda.
LAT...LON 3984 9737 3965 9737 3965 9749 3984 9773
3999 9761
TIME...MOT...LOC 1248Z 316DEG 19KT 3980 9748
GarganSpecial weather statement, Jul 25, 8:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
813 AM CDT Sun Jul 25 2021
KSZ008>010-020-021-251345-
Republic-Clay-Cloud-Washington-Marshall-
813 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
WASHINGTON...NORTHERN CLAY...CLOUD AND NORTHWESTERN MARSHALL COUNTIES
UNTIL 845 AM CDT...
At 812 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Marysville to 5 miles
southeast of Linn to 4 miles northeast of Glasco. Movement was
southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Concordia, Marysville, Washington, Clyde, Hanover, Waterville,
Clifton, Linn, Greenleaf, Jamestown, Barnes, Cuba, Morrowville,
Norway, Palmer, Haddam, Agenda, Oketo, Aurora and Vining.
LAT...LON 3996 9644 3961 9679 3931 9769 3961 9793
3964 9793 4000 9695 4000 9670
TIME...MOT...LOC 1312Z 295DEG 33KT 3988 9668 3964 9700 3940 9777
GarganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:49 AM CDT | Special Weather Statement | TOP | Republic | 26 min |
| Jul 25, 7:51 AM CDT | Areal Flood Advisory | TOP | Republic | 3 hr |
| Jul 25, 8:37 AM CDT | Special Weather Statement | TOP | Clay, Marshall, Riley | 23 min |
| Jul 25, 8:50 AM CDT | Special Weather Statement | TOP | Ottawa | 25 min |
| Jul 25, 8:56 AM CDT | Special Weather Statement | TOP | Riley | 34 min |
| Jul 25, 9:24 AM CDT | Special Weather Statement | TOP | Dickinson | 21 min |
| Jul 25, 9:31 AM CDT | Special Weather Statement | TOP | Geary, Riley | 29 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.